| Model Number |
14CY50BDC |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
06/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was discarded by the customer.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the dura was damaged because the tip was hard to see and depth was difficult to know.It was also noted that the surgery was delayed for 45 minutes.No further information can be provided on the current status of the patient.Additional information about procedure delay is being followed up from the facility contact person.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received.Initially, cervical artificial disc replacement was planned to be performed, but it was changed to anterior cervical corpectomy and fusion.It was confirmed that there was a 45-minute delay on the procedure to stop the cerebrospinal fluid leak caused by dural injury.The procedure was completed with backup product.Further information about the delay is being followed up from the facility contact person.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
On follow up, it was confirmed that there was no unplanned procedure and the delay was due to preventing the cerebrospinal fluid to leak.
Additional Manufacturer Narrative
Event or Problem Description
Additional information regarding patient history has been received.It was reported that the patient had steroid injection into the intervertebral disc and nerve root block for more than 3 months.It was also reported that the patient underwent an mri on (b)(6) 2019, x-ray and ct scan on (b)(6) 2019 for intervertebral disc displacement of treated segment and there was no abnormality found on the result.